Aa
Aa
A
A
A
Close
Avatar universal

Seroquel side effects

My Doctor just switch my medication from 150 mg of Effexor XR to 400 mg of Seroquel XR.  I dropped my dosage of Effexor gradually but I still experienced terrible withdrawl.  Now I am experiencing bad side effects, " I'm guessing ths", from the Seroquel.  I have gained weight in my stomach area very rapidly, I have pain and stiffness in my legs, 24 hour dry mouth and sinuses and I feel like I could cry at the drop of a hat.  I stopped the Effexor completely about a week ago and I've been on the Serquel for aprx. 8 weeks.  I feel desperate to stop the Seroquel but I'm afraid of the side effects.  If I miss my dose I cannot sleep and I sweat all night.  Anyone experience the withdrawl or side effects like this from Seroquel.
6 Responses
Sort by: Helpful Oldest Newest
Avatar universal
Did you feel better on the Effexor?  If so why is it being stopped.

I took 50mg of Seroquel, wham.. It knocked me out I cant imagine 400 mg?
I dont take it any more, I dont have BIpolar, I have very severe (psychotic) depression
Helpful - 0
717440 tn?1292743742
I was on Seroquel and Risperidone and it caused me nightmares to the point where I would wake up from my own screams (or crying) and I couldn't remember the dreams at all, just the feeling I had when I woke up... I was only on them for a short while (maybe a few days to a week, sorry I don't remember as I was in the hospital and this was 2008) and the nightmares just recently stopped. I had to take many different sleeping pills before Trazadone was the one that worked (it stopped me from dreaming all together) and now I'm finally off Trazadone and sleeping without nightmares...

This was my experience and I just wanted to share it. I know others have had great success with these meds, but they didn't work for me (just got a thought as I'm typing: maybe it's the switching that causes us to have different side effects? not everyone tries different meds in the same order, right? just a thought)
Helpful - 0
1174019 tn?1269852999
Hi, seroquel made me paranoid (something was always behind me and going to grab me any sec), I couldn't have any one touch me, I couldn't sit through a movie or listen to music. It gave me weird dreams but I didn't remember them. I would get up in the middle of the night, cook an entire meal, eat it and kind of clean up all without being fully awake. I barely had any idea what was going on with that. In the morning I'd see bits of food on the floor and unwashed dishes. Not to mention the food that seemed to just go missing. That stuff messed me up and it took many     months for me to get back to whatever normal was for me. If it's messing you up that bad see if there's something that you can take to ease yourself off the seroquel. Not that you'd have to stay on it but just to use it as a tool. Risperidone was the best antipsychotic for me but it does have its own side effect probs one being weight gain and blood sugar probs. Good luck  
Helpful - 0
574118 tn?1305135284
>>>antidepressants are not advised
I mean not alone but equipped with a mood stabilizer
Helpful - 0
574118 tn?1305135284
Hi

Yes seroquel makes you gain weight like all the other antipsychotics, i.e. this is not a speciality or characteristic of seroquel. About the stiffness in your legs this i don't know, but the dry mouth yes and not sinuses but you have a kind of mucous yes also. However i am taking 25mg only of this stuf and i'm having that. Nevertheless this drug is the best i have ever seen for stabilization and unlike many AP it doesn't worsen depression you only feel lithergic.

Still i can't understand why your doc changed you from an antidepressant to an antipsychotic i.e. quite the opposite. Sure he has a point !! did you encounter hypomania say because effexor is terribly strong and can drive you manic easily, so you were depressed but you don't seem to have had mania so you should investigate whether you have BP for start. If this is so, then antidepressants are not advised
Helpful - 0
585414 tn?1288941302
Seroquel can cause temporary movement disorder such as akathesia and dystonia that can be treated with a side effect pill but what you are describing sounds more like withdrawal symptoms and ones of concern so you should speak to your psychiatrist as soon as possible.
Helpful - 0
Have an Answer?

You are reading content posted in the Bipolar Disorder Community

Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.